Hi! I'm Marcia, I've posted once before about my visuals another user equated to a 'unicorn's asshole.' I am currently working as an organic chemist for a pharmaceutical company that makes all the new stuff you'd probably read about in MK Ultra files. That being said, I've been into drugs and how the brain works just as long as I've been into chemistry. Many users on General have commented on how psychedelics usually operate on the serotonin levels, and while lower doses of SSRI's can help, usually they worsen symptoms. It's also talked about in medical literature on how stopping taking SSRI's can cause a decrease in choline. (1) I'd imagine that the sudden increase of serotonin, then the absolute lack of which, like how the MDMA hangover is like withdrawal from serotonin, and Choline is useful for the body's neurological and muscular health. Choline deficiency in typical medical literature is marked by mydriasis (dilation of pupils), digestive system problems, fatigue, blurred vision, cognitive changes, and other issues if severe.
Mods or other more qualified scientists PLEASE correct me if I'm wrong at any point here. I think HPPD is choline deficiency or may be related to lower choline levels. I used to play with LSD a lot, and I read somewhere it's cholinergic, I'd imagine if you had used it a bunch over a short time (like I did for a while), it'd downregulate choline production at a guess. I was doing some MDMA out of a certain lab I happen to have connections to, and SWIM tested it to be in excess 90%, and I noticed that around 36-48 hours away, my visual snow and HPPD was really bad. It started small; the popcorn walls at my place of work looked like they had black static appearing in little spots when I have my glasses off, and even enough to morph and shift into shapes if I stare at it.
I've always had visual snow as a kid, just not recognized as anything different. I remember when I was 9 that I could stare into the ceiling in the pitch dark room, and it would morph and shift into colored shapes, like the purple ghosting/after image you get when you stare at the sun, but all over with static. I noticed around 48 hours, the HPPD was *very* bad and I was entering a near-delirious state, the blankets I was laying under started to shift and move, the ceiling and walls were either entirely covered in spiders webs/nets or 4 foot long spiders that didn't go away when you'd look at them and blink. This, the brain fog, sedation from sleep deprivation, and the body tingles/muscle twitching, etc seemed very horrible, and it reminded me of when I tripped on diphenhydramine (shadow people occurred after about 72 hours of being awake) Diphenhydramine is an anticholinergic hallucinogen that has no serotonin activity, as is salvia, and other dissociatives like Ketamine, PCP, etc. Other symptoms of choline deficiency are brain fog/lack of focus, depression/mood swings, dissociation, delirium, visual disturbances, auditory hallucinations, muscle twitching/pain, et cetera. I may be crazy, but notice how many symptoms mix together with HPPD?
t sounds like it to me. Notice how people say they get visual snow/HPPD from diphenhydramine or dissociative other hallucinogens that don't work on serotonin. I'd also like to bring up the fact that THC does decrease choline in the brain, and at higher doses can cause mild dissociation, or some people have 'bad trips' off weed. (2) People have debated THC being a stimulant, a sedative, and psychedelic simultaneously, depending on 'strain.' It's funny because of how some dissociatives like PCP can be stimulating at lower doses, then anesthetic at higher doses, funny coincidence... THC also worsens HPPD; it's psychoactive, and even has triggered schizophrenia in the predisposed. For me, when I smoke sativas I get psychosis and delirious, or any weed strain at all when I'm sleep deprived or have just rolled off MDMA (lack of choline is what causes the feeling of tired, which is why sleep deprivation hallucinations happen). Choline supplements have been shown in the past to aid psychoaffective disorder like schizophrenia, I'd wager that some part of our brain is just lacking that sweet choline and is filling in blanks to cause hallucinations. GABA and it's similar drugs are shown to raise choline levels at lower doses, and 'coincidentally' GABA-ergic drugs like benzodiazepines (trip killers) have been shown to help HPPD and it's symptoms at lower doses, but can be anticholinergic and cause hallucinations at high doses, and withdrawals from benzo addiction can cause hallucinations. (3) It seems stimulants like caffeine, nicotine, and other psychoactives that activate central nervous system increases HPPD. I think the lack of necessary neurotransmitters like GABA and choline makes your brain fill in more and more blanks, causing visual static and other hallucinations.
I may be crazy, but I'd really imagine that it's all in your choline, and maybe neuroprotective medications and supplements like GABAergics, choline, or other cholinergic drugs like coluracetam may help. Maybe I've just slowly descended into madness and this is all crazy rambling, either way, I'm not a doctor, just a chemist. I love being blessed to see the world in a more intricate way through my visions, but seriously, when it gets to the point you're completely night blind and starbursting, halos, color distortion, heavy visual snow, and anxiety make you feel like you've got brain damage and are gonna die? kinda gets frustrating, but I'll never give up the drugs. At least I don't have any other serious effects; like I can still drive during the day. Better living through chemistry as DuPont would say.
What do you guys think? I hope I'm posting in the right place on the forum.